Alert archive / Alabama / Winter Storm Warnings in 2008

Winter Storm Warning 1, NWS Birmingham, AL

December 11, 2008Lamar County, Marion County, Winston County, Alabama

NWS Birmingham, AL issued this winter storm warning at Dec 11, 2008, 12:31 PM CST for Lamar County, Marion County, Winston County, Alabama. It was in force for 7 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 11, 2008, 12:31 PM CST (18:31 UTC)
Expired
Dec 11, 2008, 7:23 PM CST
In force
7 hr
Issued by
NWS Birmingham, AL

Counties Lamar County, AL, Marion County, AL, Winston County, AL

The radar

The Columbus AFB radar (KGWX), 52 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 2:49 PM CSTSNOW 02 E Hamilton, ALRAIN CHANGING OVER TO SNOW AT HAMILTON AND HACKLEBURG.
Dec 11, 2:49 PM CSTSNOW 0Sulligent, ALRAIN CHANGING OVER TO SNOW AT SULLIGENT.
Dec 11, 3:53 PM CSTSNOW 0Hackleburg, ALTWO INCHES OF SNOW ON THE GROUND IN THE HACKLEBURG AREA.
Dec 11, 3:53 PM CSTSNOW 2Hackleburg, ALTWO INCHES OF SNOW ON GROUND IN THE HACKLEBURG AREA.
Dec 11, 4:49 PM CSTSLEET 0Hackleburg, ALMULTIPLE WREEKS IN THE HACKLEBURG AREA DUE TO ICING CONDITIONS ON THE AREA ROADWAYS.
Dec 11, 5:07 PM CSTSNOW 0Vernon, ALRAIN/SNOW MIX REPORTED IN VERNON PRESENTLY.
Dec 11, 6:10 PM CSTSNOW 4Hackleburg, AL2.5 TO 4 INCHES OF SNOW WAS REPORTED ACROSS THE HACKLEBURG AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 420 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
420 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KBMX 111831
WSWBMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1231 PM CST THU DEC 11 2008

...SNOW POSSIBLE THURSDAY AFTERNOON AND EVENING...

.A STRENGTHENING STORM SYSTEM WILL MOVE NORTHEAST ACROSS SOUTH CENTRAL
ALABAMA ON THURSDAY...BRINGING WITH IT A COMPLEX THREAT OF WINTER
WEATHER. ASSOCIATED RAINS...OVER NORTHWEST ALABAMA ON
THURSDAY...ARE EXPECTED TO CHANGE OVER TO SNOW DURING THE LATER
AFTERNOON HOURS...AND EXTEND INTO NORTH CENTRAL AND NORTHEASTERN
PORTIONS OF CENTRAL ALABAMA IN THE EARLY EVENING. THERE APPEARS TO
BE A WINDOW...BETWEEN 2 PM AND 9 PM...WHEN A BAND OF LOCALLY HEAVY
SNOW MAY DEVELOP OVER EXTREME NORTHWEST ALABAMA. ALTHOUGH THE GROUND WILL
BE WET...AND REMAIN RELATIVELY WARM...THE RATE OF SNOWFALL MAY BE
SUFFICIENT TO OVERCOME THOSE LIMITING FACTORS AND LEAD TO FAIRLY
RAPID ACCUMULATION IN THE HEAVIEST SNOW BANDS. AT THIS TIME...THE
MAIN CONCERNS FOR TRAVEL WILL BE LIMITED VISIBILITY... AND WET
ROADS. PLEASE URGE ANYONE THAT MUST DRIVE IN ANY SNOWFALL THIS
AFTERNOON TO NOT PANIC...AND DRIVE WITH EXTREME CAUTION.

ALZ011-012-014-120300-
/O.UPG.KBMX.WW.Y.0004.000000T0000Z-081212T0300Z/
/O.NEW.KBMX.WS.W.0001.081211T1831Z-081212T0300Z/
MARION-LAMAR-WINSTON-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
DOUBLE SPRINGS
1231 PM CST THU DEC 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

A BAND OF HEAVY SNOW IS EXPECTED TO DEVELOP OVER WESTERN ALABAMA ON
THURSDAY AFTERNOON. THE PRECIPITATION IS EXPECTED TO REMAIN AS ALL
RAIN THURSDAY MORNING INTO THE EARLY AFTERNOON HOURS. AS THE RAIN
SWITCHES OVER TO SNOW BETWEEN 2 PM AND 4 PM...THE SNOW COULD
BECOME HEAVY AT TIMES. CONSEQUENTLY...SNOW ACCUMULATIONS BETWEEN 2
AND 4 INCHES ARE POSSIBLE.

IN ADDITION TO THE POSSIBILITY OF SNOW...WINDS OF 15 TO 25 MPH
ARE EXPECTED. THIS COMBINATION COULD QUICKLY LEAD TO LOW
VISIBILITIES AND POOR DRIVING CONDITIONS THURSDAY AFTERNOON. THE
SNOW IS EXPECTED TO END QUICKLY ON THURSDAY EVENING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

ALZ017-018-020-024-026-120300-
/O.EXT.KBMX.WW.Y.0004.081211T2200Z-081212T0500Z/
BLOUNT-ETOWAH-CHEROKEE-JEFFERSON-ST. CLAIR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...CENTRE...
BIRMINGHAM...HOOVER...PELL CITY...MOODY
1231 PM CST THU DEC 11 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON
TO 11 PM CST THIS EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 4 PM THIS
AFTERNOON TO 11 PM CST THIS EVENING. 

A BAND OF SNOW IS EXPECTED TO DEVELOP OVER WESTERN ALABAMA
THURSDAY AFTERNOON...AND SPREAD INTO NORTHERN PORTIONS OF CENTRAL
ALABAMA DURING THE LATE AFTERNOON AND EARLY EVENING. THE
PRECIPITATION IS EXPECTED TO REMAIN AS ALL RAIN THROUGH THURSDAY
MORNING INTO THE EARLY AFTERNOON HOURS. AS THE RAIN SWITCHES OVER TO
SNOW AFTER 6 PM...THE SNOW MAY BECOME HEAVY AT TIMES.
CONSEQUENTLY...SNOW ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE
EVEN WITH SURFACE TEMPERATURES REMAINING ABOVE FREEZING...MAINLY
ON GRASSY AND ELEVATED SURFACES.

IN ADDITION TO THE POSSIBILITY OF SNOW...WINDS OF 15 TO 25 MPH
ARE EXPECTED. THIS COMBINATION COULD QUICKLY LEAD TO LOW
VISIBILITIES AND POOR DRIVING CONDITIONS THURSDAY AFTERNOON. THE
SNOW IS EXPECTED TO END QUICKLY ON THURSDAY EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

ALZ013-015-022-023-030-031-120300-
/O.CON.KBMX.WW.Y.0004.000000T0000Z-081212T0300Z/
FAYETTE-WALKER-PICKENS-TUSCALOOSA-SUMTER-GREENE-
INCLUDING THE CITIES OF...FAYETTE...JASPER...CARROLLTON...
TUSCALOOSA...LIVINGSTON...EUTAW
1231 PM CST THU DEC 11 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

A BAND OF SNOW IS EXPECTED TO DEVELOP OVER WESTERN ALABAMA
THURSDAY AFTERNOON. THE PRECIPITATION IS EXPECTED TO REMAIN AS
ALL RAIN THURSDAY MORNING INTO THE EARLY AFTERNOON HOURS. AS THE RAIN
SWITCHES OVER TO SNOW BETWEEN 2 PM AND 4 PM...THE SNOW COULD BECOME
HEAVY AT TIMES. CONSEQUENTLY...SNOW ACCUMULATIONS OF UP TO 2
INCHES ARE POSSIBLE EVEN WITH SURFACE TEMPERATURES REMAINING ABOVE
FREEZING.

IN ADDITION TO THE POSSIBILITY OF SNOW...WINDS OF 15 TO 25 MPH
ARE EXPECTED. THIS COMBINATION COULD QUICKLY LEAD TO LOW
VISIBILITIES AND POOR DRIVING CONDITIONS THURSDAY AFTERNOON. THE
SNOW IS EXPECTED TO END QUICKLY BY EARLY THURSDAY EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
1 follow-up statement
000 
WWUS44 KBMX 120123
WSWBMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CST THU DEC 11 2008

...SNOW POSSIBLE FOR ONLY A FEW MORE HOURS THIS EVENING NORTHWEST...

.A VIGOROUS UPPER LEVEL STORM SYSTEM WILL CONTINUE TO LIFT
NORTHEAST AND AWAY FROM CENTRAL ALABAMA. THE AREA OF RAIN AND SNOW
WILL GRADUALLY SHRINK OVER THE NEXT FEW HOURS...UT SOME LIGHT
ACCUMULATIONS MAY OCCUR IN ISOLATED SPOTS.

ALZ011-012-014-120300-
/O.CAN.KBMX.WS.W.0001.000000T0000Z-081212T0300Z/
/O.EXA.KBMX.WW.Y.0004.000000T0000Z-081212T0300Z/
MARION-LAMAR-WINSTON-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
DOUBLE SPRINGS
723 PM CST THU DEC 11 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS
EVENING. THE WINTER STORM WARNING HAS BEEN CANCELED. 

A BAND OF RAIN AND SNOW WILL CONTINUE ACROSS THE AREA THROUGH 9
PM. ADDITIONAL SNOW ACCUMULATION UP TO ONE MAY OCCUR...BUT WILL
GENERALLY BE CONFINED TO GRASSY AND ELEVATED SURFACES. SURFACE
TEMPERATURES WILL GENERALLY REMAIN ABOVE FREEZING...EXCEPT FOR A
FEW ISOLATED SPOTS. THEREFORE...ROADWAYS MAY HAVE PATCHY SLICK
SPOTS BUT OVERALL FREEZING OF THE ROADWAY IS NOT EXPECTED.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

ALZ022-023-030-031-120230-
/O.CAN.KBMX.WW.Y.0004.000000T0000Z-081212T0300Z/
PICKENS-TUSCALOOSA-SUMTER-GREENE-
INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...LIVINGSTON...
EUTAW
723 PM CST THU DEC 11 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELED THE
WINTER WEATHER ADVISORY. 

ALTHOUGH SOME PATCHY LIGHT RAIN MAY MIX WITH SOME SNOW...LITTLE IF
ANY SNOW ACCUMULATION IS EXPECTED.

$$

ALZ017-018-020-024-026-120230-
/O.CAN.KBMX.WW.Y.0004.000000T0000Z-081212T0500Z/
BLOUNT-ETOWAH-CHEROKEE-JEFFERSON-ST. CLAIR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...CENTRE...
BIRMINGHAM...HOOVER...PELL CITY...MOODY
723 PM CST THU DEC 11 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELED THE
WINTER WEATHER ADVISORY. 

ALTHOUGH SOME PATCHY LIGHT RAIN MAY MIX WITH SOME SNOW...LITTLE IF
ANY SNOW ACCUMULATION IS EXPECTED.

$$

ALZ013-015-120300-
/O.CON.KBMX.WW.Y.0004.000000T0000Z-081212T0300Z/
FAYETTE-WALKER-
INCLUDING THE CITIES OF...FAYETTE...JASPER
723 PM CST THU DEC 11 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

AREAS OF SNOW...MIXED WITH RAIN...MAY CONTINUE ACROSS THE AREA THROUGH 9
PM. ADDITIONAL SNOW ACCUMULATION TO AROUND 1 INCH ARE POSSIBLE...BUT
MOST AREAS WILL EXPERIENCE SURFACE TEMPERATURES ABOVE FREEZING. THEREFORE
...WIDESPREAD ROADWAY PROBLEMS ARE NOT ANTICIPATED. BUT BE
AWARE...THAT A FEW SLICK SPOTS MAY BE ENCOUNTERED...SO EXERCISE
EXTRA CAUTION IF TRAVELING THIS EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 11:46 AM CST, 45 minutes earlier.

Area forecast discussion, Dec 11, 11:46 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1146 AM CST THU DEC 11 2008

.UPDATE...UPDATED FOR MORNING WEATHER.

&&

.DISCUSSION...

AT THE MOMENT...CONTINUING TO WATCH THE BAND OF HEAVIER SNOW
FORMULATE AND ROTATE ACROSS CENTRAL MS.  MOST OF THE REFLECTIVITIES
HAVE TURNED TO ALL SNOW AT THIS POINT BASED ON LIMITED OBSERVATIONS
AND GREAT SPOTTER REPORTING.  THANKS TO JAN FOR THEIR REPORTS IT
APPEARS THAT THE PATTERN IS SET AND THE TRACK OF THE UPPER LEVEL LOW
WILL HOLD THE KEY TO THE SNOW POTENTIAL FOR LATER TODAY.  MOST OF
THE NUMERICAL GUIDANCE IS KEEPING THE TRACK WITHIN 50 TO 100 MILES
OF EACH OTHER...HOWEVER...THE FURTHER SOUTH THE TRACK IS...THE
BETTER THE POTENTIAL TO SEE SOME OF THE HEAVIER BANDING ACROSS THE
NORTHWESTERN CWA.

IN EVALUATING THE UPDATING MESOSCALE MODELS...CURRENT THINKING IS
THAT THE BULK OF THE ACTION WILL REMAIN OFF TO OUR NORTHWEST.  SNOW
ACCUMULATIONS WILL BE GREATEST IN THE EXTREME NORTHWESTERN CWA AND
QUICKLY TAPER OFF AS YOU GO SOUTHEAST.  IT MAY BE NECESSARY TO
UPGRADE SOME OF THE ADVISORIES TO WARNINGS A LITTLE LATER THIS
AFTERNOON.  MOST OF THE NEWER RUNS...INCLUDING THE RUC13 ARE
BRINGING THE UPPER LOW ON A MORE NORTHERN TRACK...WHICH IF
CORRECT...WILL INFLUENCE SNOW AMOUNTS ALONG THE I20 CORRIDOR...TO
LESS THAN ANTICIPATED.  HOWEVER...IT DOES BRING HEAVIER AMOUNTS TO
THE EXTREME NORTHWEST...ABOVE 2 INCHES OR INTO WARNING CRITERIA.  WE
WILL HOPE TO GET A BETTER RUN WITH THE 18Z NAM AS SEVERAL UPPER AIR
SOUNDINGS WILL BE INCLUDED WITH THAT RUN.

WE WILL CONTINUE TO MONITOR THE NEWER RUNS AND ADJUST THE FORECAST
AS WELL AS THE WINTER STORM ADVISORY AND WARNINGS THROUGHOUT THE
AFTERNOON.  PRIMARY FOCUS WILL BE ON THE NAM12 18Z AS WELL AS THE
UPDATING RUC RUNS TO LOOK AT THE UPPER LOW TRACK.  OBVIOUSLY WE WILL
ALSO CONTINUE TO MONITOR THE INCREDIBLE TOTALS BEING REPORTED
UPSTREAM...AS WELL THE RADAR TRENDS.

STANDBY FOR FORECAST UPDATES...

17/KLAWS

&&

.AVIATION...18Z TAF DISCUSSION.

MAIN FOCUS REMAINS ON THE SNOW IMPACT ACROSS CENTRAL ALABAMAS TAF
SITES. CURRENT THINKING IS THAT ONLY BHM...EET AND TCL WILL SEE
SEVERAL HOURS OF SNOW STARTING AS EARLY AS 23Z AND CONTINUE AS LATE
AS 06Z. BASED ON THE CURRENT TRENDS AND LATEST COMPUTER MODEL
DATA...IT LOOKS LIKE THE HEAVIEST SNOW WILL REMAIN TO THE WEST OF
THESE SITES. SNOW WILL BE LIGHT IN INTENSITY AND SHOULD ONLY AMOUNT
TO LESS THAN HALF AN INCH. HAVING SAID THAT...WE ARE STILL EXPECTING
LOW CEILINGS ACROSS ALL SITES MAINLY IN THE IFR RANGE. SKIES WILL BE
RAPIDLY CLEARING FROM WEST TO EAST AFTER 06Z.

THIS IS STILL A DEVELOPING SITUATION WITH RAPIDLY CHANGING
CONDITIONS. THE FORECAST WILL BE QUICKLY UPDATED IF CHANGES ARE
NEEDED. IF NEEDED...AN INTERMEDIATE DISCUSSION WILL BE ISSUED AT 21Z.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 PM THURSDAY FOR THE
FOLLOWING COUNTIES:
LAMAR...MARION...FAYETTE...WINSTON...WALKER...JEFFERSON...SHELBY...CH
ILTON AUTAUGA...LOWNDES...MONTGOMERY...PIKE...BLOUNT...ST
CLAIR...TALLADEGA...
COOSA...ELMORE...BARBOUR...BULLOCK...RUSSELL...MACON...LEE...TALLAPOO
SA...CHAMBERS...CLAY...RANDOLPH...CALHOUN...CLEBURNE...ETOWAH AND
CHEROKEE.

A LAKE WIND ADVISORY IS IN EFFECT THROUGH 6 PM FOR ALL OF CENTRAL
ALABAMA.

A WINTER STORM ADVISORY IS IN EFFECT FROM NOON UNTIL 9 THURSDAY
FOR THE FOLLOWING COUNTIES:
SUMTER...GREEN...PICKENS...TUSCALOOSA...LAMAR...FAYETTE...MARION...WI
NSTON...AND WALKER.

A WINTER STORM ADVISORY IS IN EFFECT FROM 4 PM UNTIL 9 THURSDAY
FOR THE FOLLOWING COUNTIES:
JEFFERSON...BLOUNT...ST CLAIR...ETOWAH AND CHEROKEE.

&&
Hazardous weather outlook, Dec 11, 8:14 AM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 AM CST THU DEC 11 2008

ALZ011>015-017>050-121414-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
814 AM CST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A DYNAMIC UPPER LEVEL LOW OVER THE NORTHERN GULF OF MEXICO WILL
TRACK ACROSS CENTRAL ALABAMA OVER THE NEXT 24 HOURS RESULTING IN
MULTIPLE IMPACTS ACROSS THE AREA.

A LAKE WIND ADVISORY AND A FLASH FLOOD WATCH ARE IN EFFECT THROUGH
6 PM. WINDS MAY GUST IN EXCESS OF 25 MPH WITH UP TO THREE INCHES OF
RAINFALL. ADDITIONALLY...A WINTER WEATHER ADVISORY IS IN EFFECT
GENERALLY ALONG AND NORTH OF A LINE FROM ARLEY TO TUSCALOOSA TO
LIVINGSTON FROM NOON TO 9 PM AND FOR AREAS NORTH OF A LINE FROM OAK
GROVE TO PELL CITY TO CENTRE FROM 4 PM THROUGH 9 PM. ACCUMULATIONS
COULD BE UP TO TWO INCHES. SEE SPECIFIC PRODUCTS ISSUED BY THE
BIRMINGHAM OFFICE FOR ADDITIONAL DETAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LOCAL ACTIVATION OF EMERGENCY MANAGEMENT MAY BE NEEDED IN THE
NORTHWEST COUNTIES THURSDAY...DUE TO THE WINTER WEATHER THREAT.

61

In the hours before

Special weather statement, Dec 11, 7:18 AM CST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
718 AM CST THU DEC 11 2008

ALZ026>029-036>038-047-048-111415-
CHAMBERS-CLAY-COOSA-LEE-RANDOLPH-RUSSELL-ST.
CLAIR-TALLADEGA-TALLAPOOSA-
718 AM CST THU DEC 11 2008

...SIGNIFICANT WEATHER ALERT FOR CHAMBERS...CLAY...COOSA...LEE...
RANDOLPH...RUSSELL...ST. CLAIR...TALLADEGA AND TALLAPOOSA COUNTIES
UNTIL 815 AM CST...

AT 714 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CREWSVILLE TO LADONIA...OR
ALONG A LINE EXTENDING FROM ROCKFORD TO PHENIX CITY...MOVING NORTH AT
35 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SMITHS STATION.
  BRADFORD.
  STEWARTVILLE.
  WEST CHAMBERS.
  RIDGE GROVE.
  SYLACAUGA.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON
Local storm report, Dec 11, 8:17 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
817 AM CST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 AM     NON-TSTM WND DMG OPELIKA                 32.65N 85.38W
12/11/2008                   LEE                AL   EMERGENCY MNGR

            WIDESPREAD TREES DOWN WITH POWER OUTAGES. SPECIFICALLY
            BRUCE AVENUE, 1ST, 6TH, 9TH AND 20TH STREETS, LAFAYETTE
            PARKWAY AND HIGHWAYS 169 AND 280.

&&

SUNGER
Local storm report, Dec 11, 9:38 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
938 AM CST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     NON-TSTM WND DMG VERNON                  33.76N 88.11W
12/11/2008                   LAMAR              AL   EMERGENCY MNGR

            64 TREES DOWN ACROSS LAMAR COUNTY CAUSING POWER OUTAGES
            IN SULLIGENT, VERNON, MILLPORT AND KENNEDY.

&&

SUNGER
Local storm report, Dec 11, 11:51 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 AM CST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     NON-TSTM WND DMG VERNON                  33.76N 88.11W
12/11/2008                   LAMAR              AL   EMERGENCY MNGR

            64 TREES DOWN ACROSS LAMAR COUNTY CAUSING POWER OUTAGES
            IN SULLIGENT, VERNON, MILLPORT AND KENNEDY. ONE OF THOSE
            TREES FELL ON A HOUSE IN VERNON.

&&

SUNGER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 4:01 AM CSTWinter Weather AdvisoryBMXBlount, Cherokee, Etowah, Fayette, Greene, Jefferson and 8 more17 hr
Dec 11, 8:04 AM CSTHigh Wind WarningBMXFayette, Lamar, Marion, Walker, Winston116 min
Dec 11, 9:34 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter4 days
Dec 11, 9:38 AM CSTRiver Flood WarningBMXSumter24 hr
Dec 11, 12:18 PM CSTFlash Flood WarningBMXLamar6 hr
Dec 11, 5:52 PM CSTAreal Flood AdvisoryBMXLamar12 hr

Nearby

Winter Storm Warnings in Alabama, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.